Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Encephalitis, epilepsy

Hi,I had enecephalitis a few years ago!And beacause of that I lost part of my memory and now got epilepsy .I used to be a very energetic and decisive person with a lot of dreams ahead in life, but I m not that person anymore!And everybody expect me to react or be like that.I Have a Husband and we have a son, couple of years before all this happened, our son is a teen now so u can imagine he doesn t need much of his mummy anymore and my husband is been all our marriage not only a husband but also a nurse!...so slowly my life is been more and more emty and guilty …Without family around, or friends I used to love been close, now I feel irritated in parties. I feel like I lost the plot! One day I feel I can do anything so I plan and blabla! and the next one don t even read the plan!...I feel lucky because I m still alive....Ok! But also think why I didn t die?... Thanks and All the Best to You!!!
Asked On : Fri, 30 Mar 2012
Answers:  1 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello karlabalino. I am sorry to hear about your encephalitis and your lost memory as well as your newly diagnosed epilepsy. I believe that there could be several reasons for your symptoms and some of those include the encephalitis, depression, and your medications.

I would like you to keep a journal of all of your symptoms (anger, irritability, guilt and others), when they occur (days they occur and times of day they occur), as well as anything that tends to make these symptoms worse or better. I also want you to write down in a different section of your journal a food diary. These journals will help your doctor greatly and I want you to take them in with you to discuss.

It is possible that one of your epilepsy medications may be causing some of your symptoms such as the irritability with crowds and the inability to follow plans. This is one reason that I want you to keep a journal, it may help pinpoint if there is any relation to your medications. Do NOT stop any medications without consulting your doctor first.

Depression can also make you feel irritated and alone. These symptoms include losing interest in activities that interest you, fatigue, feeling guilty, sleeping more, thoughts of suicide and death. Depression can also change your personality.

Do you have thoughts of hurting yourself or others?? IF you do, you need to seek IMMEDIATE help from your physician or from your local emergency personnel.

Thyroid problems also need to be ruled out as these can cause a lot of the same symptoms as depression.

Encephalitis, which is inflammation of the brain, can also change your personality. It can also be deadly and I am glad that you survived. However, before I would settle for blaming it for all the changes, I would want to have all the other causes that I have mentioned above ruled out.


Be well, Dr. Kimberly
Answered: Fri, 30 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions